Thunderstorm Wind, Donley
- When
- September 13, 1:55 PM CST to 1:57 PM CST
- Where
- Donley County, 1.83 mi WSW of Clarendon
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.920, -100.930
Severe thunderstorms developed during the afternoon and early evening hours across the central and southeastern Texas Panhandle. These storms produced strong thunderstorm wind gusts which blew down a couple of large trees north of Panhandle Texas in Carson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed during the afternoon and early evening hours across the central and southeastern Texas Panhandle. These storms produced strong thunderstorm wind gusts which blew down a couple of large trees north of Panhandle Texas in Carson County. Otherwise, no damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 13, 11:47 AM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1247 PM CDT MON SEP 13 2010 .AVIATION... ISOLATED TSRA COULD AFFECT KAMA...KDHT AND KGUY DURING THE PEAK HEATING PERIOD...SO CB REMARKS WERE KEPT IN THE FORECAST BASED ON LOW CONFIDENCE. OTHERWISE...VFR CONDITIONS WILL PREVAIL. NUNEZ && .PREV DISCUSSION... /ISSUED 634 AM CDT MON SEP 13 2010/ AVIATION... FOR THE 12Z TAFS...THE ONLY CONCERN THROUGH THE TAF PERIOD WILL BE THE POSSIBILITY OF TSRA. THE THREAT OF TSRA IS MAINLY AFTER 18Z THROUGH THE END OF THE TAF PERIOD. THE MAIN FOCUS OF ANY CONVECTION IS THE SURFACE TROUGH AXIS WHICH SHOULD STAY JUST WEST OF THE REGION OVER THE NEXT 24 HOURS. THEREFORE...EXPECT A SLIGHTLY EARLIER ONSET...AROUND 22Z AT KDHT...AS COMPARED TO KAMA AND KGUY WHERE THE PRIME CONCERN FOR TSRA WILL BE NEAR AND AFTER 00Z. EVEN STILL...COVERAGE IS EXPECTED TO BE QUITE LIMITED...SO IT IS VERY UNCERTAIN IF TSRA WILL DIRECTLY IMPACT ANY OF THE TERMINALS. OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. JOHNSON PREV DISCUSSION... /ISSUED 320 AM CDT MON SEP 13 2010/ DISCUSSION... NO MAJOR CHANGES TO THE PREVIOUS FORECAST AND GRIDS EXCEPT SOME TWEAKS TO THE POP STRUCTURE OF THE GRIDS THIS WEEK. OTHERWISE...UPPER RIDGE OVER TX WILL GRADUALLY SHIFT EAST THIS WEEK AS UPPER FLOW TRANSITIONS FROM SOUTHWESTERLY TO ZONAL BY THE END OF THE WEEK. AN ACTIVE UPPER FLOW IS EXPECTED MOST OF THIS WEEK...TODAY THROUGH THURSDAY NIGHT...AS SHORTWAVE ENERGY AND SHORTWAVE TROUGHS EJECT OUT OF THE SOUTHWESTERN STATES AND ROCKIES. PLENTY OF LOW LEVEL MOISTURE WILL CONTINUE ADVECTING INTO THE PANHANDLES ON SOUTHEAST AND SOUTHERLY WINDS. SUBSIDENCE BEHIND EACH DEPARTING UPPER TROUGH AND SHORTWAVE WILL RESULT IN PERIODS OF DRIER CONDITIONS BUT WILL BE SHORT LIVED. SURFACE LOW OVER SOUTHEASTERN CO AND SOUTHWESTERN KS WITH SURFACE TROUGH EXTENDING BACK INTO EASTERN NM AND THE WESTERN SECTIONS OF THE PANHANDLES WILL ACT...ALONG WITH DIURNAL HEATING...AS TRIGGERING MECHANISMS FOR PERIODS OF CONVECTION THIS WEEK. SURFACE LOW FORECAST TO DROP SOUTH INTO THE PANHANDLES BY WEDNESDAY NIGHT USHERING IN A COLD FRONT WEDNESDAY NIGHT INTO EARLY THURSDAY. FEEL THAT THIS SHOULD RESULT IN THE BEST CHANCES FOR CONVECTION ACROSS THE PANHANDLES. SLIGHTLY COOLER BUT DRIER CONDITIONS EXPECTED BEHIND THE FRONT FRIDAY THROUGH THE WEEKEND. SCHNEIDER FIRE WEATHER... NO FIRE WEATHER CONCERNS EXPECTED THROUGH THE UPCOMING WEEKEND. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/16
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 345 AM CDT MON SEP 13 2010 OKZ001>003-TXZ001>020-132100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 345 AM CDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE... BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLE REGION TUESDAY AND TUESDAY EVENING...AND AGAIN WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 242 PM CDT MON SEP 13 2010 TXZ019-132030- DONLEY TX- 242 PM CDT MON SEP 13 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR DONLEY COUNTY. AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER CLARENDON...MOVING EAST AT 20 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. NUNEZ
The Amarillo radar (KAMA), 79 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
2 thunderstorm wind. Local standard time, as filed.
The National Weather Service Office in Lubbock Texas relayed a report from a member of the public who said that two large trees were blown down by thunderstorm wind gusts about six miles north of Panhandles Texas. No injuries or other damages were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261839, 261840.